Single Status Update
Hi, Mellanie, I wonder if your medical contacts and governing board members have an opinion on this. This incredibly common drug is a trigger for afib, and is probably given to a large part of the millions of afibbers. There seems a real silence on this, yet it may be a major common denominator.
Corticosteriods are tied to new onset afib by a study detailed in the below forum topic. I started this topic when another poster here also had cortisone treatment, as myself, then began new onset afib. I see billions of medical reasons patients are given this drug. One common use is large doses for athletes - and it may be that the drug is triggering afib, and not the "extreme sports" mentioned as a trigger.
The study cites a dose 7.5 mg or more of prednisone that triggered new onset afig. Sports injuries like what I had are very large amounts of 40 or 80 mg (me) of the related methylprednisone.
I find few references on the drug and its relationship to low potassium - which seems the cause of the afib and one that Carey finally got doctors to agree on in his case. There are deaf ears out there on this. The only website that puts this study clearly showing an afib risk from this is the Arthritis Foundation (also as a JAMA report). I do not see the risk of cardio problems or potassium lowering caused by the drug on the ortho sports websites. I see some about low potassium on a drug website here or there.
Do we have a hidden epidemic? That no one is talking about?